What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 6, 2:37 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 6, 2:37 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
337 PM EDT Fri Jul 6 2018
.DISCUSSION...
...Scattered Strong Storms through Late Evening...
Rest of this afternoon-Tonight...Persistent mid level cloud deck
across the south half of the area has started to diminish. This
will allow strong convection across the north to continue to
propagate inland and southward. It is very moist and temps aloft
are cool, so as boundary interactions will lead to strong to
marginally severe storms late this afternoon and into early
evening. The boundaries, combined with weak westerly flow in the
steering levels, will allow the showers/storms to affect the coast
as well as inland areas.
With the later start of convection across the south, would expect a
chance for showers/storms to linger there until a little after
sunset. Also, with the mid level low nearby, areas of light rain
could persist into late evening. MOS PoPs look too high across the
area (50-80%) though. Will stick close to our current forecast of
40-50%.
Previous Discussion...
Saturday-Monday...Second in a series of weak mid-upper lows will be
centered over the NE GOMEX/NFL early Saturday morning. This system
will quickly open up into an inverted trough later in the day, as it
retrogrades west beneath the ridge to its north, then dampen as it
slides W-WNW over the central and western GOMEX/Gulf Coast Sunday
and Monday. Yet another mid level low will develop within the col
region offshore the Carolinas co-located with a low pressure area
already in that region, being monitored for possible TC
development by NHC. At the surface, ECFL will remain in a broad
trough pattern between ridges over the central-eastern CONUS and
western Atlantic, and extending from Q-stationary low pressure
offshore the Carolinas. This low is forecast to drift very slowly
SW through the period as a cool frontal boundary reaches the mid
Atlantic and then SE states this weekend, before becoming a weak
ThetaE trough over north Florida
With deep moisture remaining in place, POPS should average near to
slightly above normal (50-60 percent) into early next week with
active, slow moving sea breeze convection each afternoon/evening,
with temps fairly close to normal. Given the paucity of mean H85-H50
steering flow, localized heavy rainfall totals up to around 3 inches
appear likely each afternoon, which would cause urban and poor
drainage flooding.
Tuesday-Friday...Amplifying mid-upper trough over the NE and mid-
Atlantic CONUS will eject the Carolinas low/potential TC NE-ward
and out to sea from mid to late next week. While western Atlantic
ridging attempts to build west toward behind this low, its progress
may be delayed by what will likely be a fairly healthy remnant T-wave
from current Atlantic Hurricane "Beryl", along with its mid level
reflection, which both the GFS and ECM turn NW and north over the
Bahamas Wednesday-Thursday. Surface pressure pattern continues to
look weak, with perhaps a slight westerly drift indicated as the
Atlantic ridge noses toward the Bahamas. A closer approach of the
remnant T-wave to the FL east coast could spell much higher rain
chances for mid-late next week than the near-climo POPs of 30-50
that we are indicating through the period.
&&
.AVIATION...
SHRA/TSRA affecting KSFB, KTIX, and KMLB early this afternoon will
decay in the next few hours. Winds 20 to 35 kts and reduction in
visibilities to near 2 miles will be possible. KMCO could see some
activity from 06/1930z to 062100z. Storms should dissipate around
sunset and VFR conditions will prevail overnight with a few brief
MVFR cigs for the inland terminals.
&&
.MARINE...
Tonight...The models are showing a southwest wind flow 5 to 10 knots
but expect convectively induced winds into the overnight. The GFS
shows a fair amount of convection overnight, while the HRRR is
muted, but will carry chance PoPs over all of the waters through
the night. Gradient winds should be 10 knots or less and seas 1-2
feet nearshore and 2-2.5 feet offshore.
Previous Discussion...
Saturday-Tuesday...Weak trough pattern through the period will keep
winds and seas benign, up to around 10KT/2-2.5FT, through early next
week. One thing to keep an eye on toward the end of this forecast
cycle will be the potential for the SW-ward drifting low offshore
the Carolinas to perhaps throw some long (13-15s) period swell into
the local waters and boost seas to 4-5 feet offshore.
&&
.HYDROLOGY...
The Saint Johns River has been slowly rising due to persistent
summertime rains. This will continue to be the case into early next
week as local heavy rains occur each afternoon and evening.
At Astor, the most recent stage was 2.0 feet, which is right at
Action Stage. The river is forecast to rise only slightly (to 2.1
feet) and remain below Flood Stage (2.3 feet) through early next
week.
At Sanford, the most recent stage was 4.7 feet, which is a half a
foot above Action Stage. The river is forecast to rise only
slightly to 4.9 feet by early next week and stay below Flood
Stage (5.5 feet).
Near Geneva, just south of Lake Harney, the most recent stage was
8.6 feet, which is about a half a foot above Flood Stage. The
river is forecast to rise only slowly to about 8.7 feet through
early next week and stay below Moderate Flood Stage (9.0 feet).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 88 74 90 / 40 50 40 40
MCO 73 90 75 92 / 40 60 30 40
MLB 73 89 76 90 / 50 50 40 30
VRB 71 90 74 90 / 40 50 40 40
LEE 74 90 75 92 / 30 60 30 40
SFB 74 91 75 92 / 40 60 30 40
ORL 74 91 75 92 / 40 60 30 40
FPR 71 89 74 90 / 40 50 40 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
FORECASTS...Lascody
AVIATION...Negron
RADAR...Combs
Hazardous weather outlook, Jul 6, 10:45 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1145 AM EDT Fri Jul 6 2018
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1145 AM EDT Fri Jul 6 2018
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Sufficient moisture and added instability aloft will trigger another
round of scattered to numerous afternoon showers and thunderstorms.
Development will start along the coast and propagate inland. The
greatest coverage of afternoon and evening thunderstorms is expected
over the interior where numerous boundary interactions should
occur.
Conditions are favorable for storms to produce frequent lightning
strikes, wind gusts of 30 to 40 mph, small hail, and quick 1 to 2
inch downpours. Those with outdoor activities, whether on land or
water, should remain weather aware. Seek shelter in an enclosed
building or automobile at the first sign of threatening weather.
.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous thunderstorms will be capable of producing
wind gusts of 35 to 45 mph over inland lakes this afternoon. Some
of these storms will push back toward the intracoastal and nearshore
waters late this afternoon and early this evening. Boaters should
be alert for gusty winds that occur well ahead of the heavy rain
and lightning associated with storms.
.RIVER FLOOD IMPACT...
Persistent daily rains have led to a slow rise of the Saint Johns
River. The river just south of Lake Harney near Geneva remains in
Minor Flood. Additional slight rises are expected to continue
through this weekend. A River Flood Warning remains in effect for
this area.
Farther downstream, the Saint Johns River near Sanford and at
Astor are at Action Stage. Though additional slight rises are
expected to continue, the river is forecast to remain below flood
stage at those locations through Wednesday next week.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered to numerous afternoon and evening storms are expected
to continue into early next week. The main storm threats will be
frequent cloud to ground lightning strikes, gusty winds and
torrential downpours producing urban, river and poor drainage
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.
KN
In the hours before
Special weather statement, Jul 6, 1:23 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
223 PM EDT FRI JUL 6 2018
FLZ041-046-061915-
Seminole FL-Inland Volusia FL-
223 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 315 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deltona. This storm was nearly stationary.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Deltona, Sanford, Orange City, Lake Helen and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2895 8103 2877 8102 2873 8126 2895 8131
2901 8105
TIME...MOT...LOC 1823Z 249DEG 2KT 2894 8114
CombsSpecial weather statement, Jul 6, 1:57 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
257 PM EDT FRI JUL 6 2018
FLZ045-046-061945-
Orange FL-Seminole FL-
257 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND CENTRAL
ORANGE COUNTIES UNTIL 345 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Jessup, moving east at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2874 8133 2877 8106 2875 8106 2851 8117
2850 8143
TIME...MOT...LOC 1857Z 275DEG 9KT 2870 8121
CombsLocal storm report, Jul 6, 2:05 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
305 PM EDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST 4 WSW PATRICK AIR FORCE 28.22N 80.67W
07/06/2018 M45 MPH Brevard FL MESONET
MESONET SITE REPORTS WIND GUST OF 39KT/45MPH FROM E
&&
JRSSpecial weather statement, Jul 6, 2:09 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
309 PM EDT FRI JUL 6 2018
FLZ047-062000-
Southern Brevard County FL-
309 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 400
PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm over
Patrick Air Force Base, moving southeast at 5 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa Beach, Satellite Beach and Patrick Air
Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2812 8071 2830 8076 2836 8062 2836 8061
2835 8061 2834 8062 2834 8061 2837 8060
2838 8058 2835 8057 2833 8057 2815 8055
TIME...MOT...LOC 1908Z 335DEG 6KT 2826 8064
WeitlichLocal storm report, Jul 6, 2:38 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
338 PM EDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
07/06/2018 M40 MPH ORANGE FL ASOS
KORL ASOS MEASURED WIND GUST OF 35KT/40MPH FROM SW
&&
JRSSpecial weather statement, Jul 6, 2:42 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
342 PM EDT FRI JUL 6 2018
FLZ045-062030-
Orange FL-
342 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
430 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving southeast at 10 mph. Additional storms are expected
to continue to develop across southern and southwestern Orange
county.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Ocoee, Winter Garden, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2855 8166 2854 8123 2835 8121 2835 8166
TIME...MOT...LOC 1941Z 334DEG 11KT 2849 8134
Combs